MAUDE Adverse Event Report: DEPUY IRELAND VELYS BASE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND VELYS BASE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Limb Fracture (4518); Unspecified Tissue Injury (4559)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during a total knee arthroplasty surgical procedure, it was observed that while using the robotic-assisted solution satellite station device a cut was made "that was not appropriate".It was reported that while placing the implant the anterior cut was off.It was reported that a revision had to be made to the implant and the condyle was fractured during the case.It was reported that the pointer had not been used for verification.It was reported that the cut on the femur had notched the anterior cortex.It was reported that the device was being used with a robotic assisted base station device.There were no delays in the procedure.There was patient involvement.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device event logs were reviewed for this event.The investigation found that the complaint of inaccurate cuts could not be confirmed since the pointer tool was not used to verify the resection plane.There were no defects found with the system or software.The investigation found that the root cause of the complaint is likely array movement.While the root cause of the array movement cannot be determined, the failure to successfully verify the checkpoint before cuts were started and the failure to verify the checkpoint once the cuts were found to be inaccurate makes this case cause code to be cause traced to user.

Brand Name
VELYS BASE STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC.
700 orthopaedic dr.
warsaw IN 46581
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20453078
Report Number1818910-2024-21616
Device Sequence Number15577681
Product Code OLO
UDI-Device Identifier10603295519515
UDI-Public(01)10603295519515
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown